Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 67, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 17, 2015, 7:50 PM CDT for Lincoln County, Missouri. It took effect at Jun 18, 2015, 4:00 AM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2015, 7:50 PM CDT (00:50 UTC)
- In effect from
- Jun 18, 2015, 4:00 AM CDT
- Expired
- Jun 21, 2015, 7:51 AM CDT
- In force
- 3 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 30.99 ft at Jun 21, 2015, 11:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
352
WGUS43 KLSX 180050
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
750 PM CDT WED JUN 17 2015
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Cuivre River near Troy affecting Lincoln County
.This Flood Warning is a result of heavy rainfall across the basin
over the past few days with 1-2 inches of additional rain forecast
through Saturday afternoon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-190050-
/O.NEW.KLSX.FL.W.0067.150618T0900Z-150621T1251Z/
/TRYM7.1.ER.150618T0900Z.150620T0000Z.150620T1251Z.NO/
750 PM CDT WED JUN 17 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
The Cuivre River near Troy
* From late tonight to Saturday morning.
* At 7:30 PM Wednesday the stage was 19.1 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast: The river is forecast to rise above flood stage overnight tonight.
The river is then expected to fall back below flood stage Thursday before
rising back above flood stage again Friday morning and cresting near 23.5 feet
Friday evening. Additional rises are possible.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/18 06/19 06/20 06/21 06/22
Cuivre River
Troy 21.0 19.10 21.5 19.3 21.3 13.8 10.3
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$1 follow-up statement
852
WGUS83 KLSX 181409
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
909 AM CDT THU JUN 18 2015
...The flood warning is cancelled for the Cuivre river in Missouri...
The Cuivre River near
...Troy
Safety message: Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-181439-
/O.CAN.KLSX.FL.W.0067.000000T0000Z-150621T1251Z/
/TRYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
909 AM CDT THU JUN 18 2015
The Flood Warning is cancelled for
the Cuivre River near Troy.
* At 8:30 AM Thursday the stage was 19.7 feet.
* Flood stage is 21.0 feet.
* Forecast: The river crested below flood stage at 20.9 feet.
The river will fall to 12.7 feet by tomorrow morning and then
rise to near 17.7 feet Saturday then trend downward.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/19 06/20 06/21 06/22 06/23
Cuivre River
Troy 21.0 19.71 12.7 17.7 12.6 9.6 8.5
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 17, 5:51 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 17, 5:51 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
551 PM CDT Wed Jun 17 2015
.SHORT TERM: (Tonight through Thursday)
Issued at 330 PM CDT Wed Jun 17 2015
The main batch of rain which moved across the area today has
diminished in coverage and moved out of the CWA. Scattered showers
and thunderstorms are still occurring in its wake with the thunder
generally confined to far northern MO and far southeast MO where
heating has pushed SBCAPE over 2000 J/KG. I think the thunder
threat will diminish into the early evening with loss of
instability however a persistent area from southeast KS through
Lake of the Ozarks region towards St. Louis has me a little more
worried. This is occuring on the poleward fringe of the
anticyclonically curved LLJ within a broad region of weak lift.
The models don't have much in that area this evening, but I think
at least scattered coverage will persist near that axis into the
early evening. Otherwise expecting the next thrust of more solid
rainfall overnight, generally aligned along I-44 associated with
another disturbance in the southwest flow aloft ahead of the Bill
remnants and LLJ and aided by the entrance region of an ULJ
extending into the OH Valley. The coverage and intensity of
precipitation should increase on Thursday as weak disturbances aloft
continue to track E/NE across the region and the broad southwesterly
LLJ continues to focus lift/mcon across the southern half of the
area, namely along and south of I-70. A deep moist layer/tropical
plume and PWs near 2 inches will continue to support very
efficient rainfall production.
Glass
.LONG TERM: (Thursday Night through Next Wednesday)
Issued at 330 PM CDT Wed Jun 17 2015
The rainfall over the last 30 hours, which has generally been in
the 1-3 inch range, and another 1-2+ tonight into Thursday will
result in well saturated soils and set the stage for a period of
potentially serious flash flooding. Small creeks and streams and
the quick response rivers are sure to experience flash flooding as
will low-lying poor drainage areas. Residents should be reminded
to avoid low water crossings and not attempt driving through water
of unknown depth. Moderate to Major river flooding is forecast
this weekend on some of the larger rivers.
Although there remain some track and timing differences still yet
to be completely resolved, the general consensus of the model
guidance is the remnants of TS Bill will make the right turn
towards MO Thursday night and slowly track across southern MO and
southern IL Friday and Friday night. The ECMWF has been weighted
highest given its persistence with track and typical superiority
in handling tropical and remnant tropical systems. Very focused
lift associated with the circulation, a increasing southerly LLJ
on the east side, and a downstream ULJ will produce concentrated
heavy rainfall from the northern through eastern semi-circle with
the remnant low circulation. Another 3-5 inches of rainfall
appears quite likely with locally higher totals given the very
efficient rainfall production attendant with the lift magnitude/deep
warm cloud depths/deep tropical moisture. The area we have been
highlighting remains unchanged - the southern half of MO and
southern IL. I have not extended the Flash Flood Watch into Friday
night, but if this timing continues then it will need to be
extended. If we get some heating on Friday and destabilization
then we could also see a threat of a few tornadoes from low topped
supercells - low level helicity will be quite high east of the
remnant low.
The impacts of Bill should be long gone by midday Saturday
followed by a good warm-up and then a chance of showers and
thunderstorms late Saturday into Monday with a wavering east-west
front. By the middle of next week its time for big summer heat and
humidity as a large high aloft shifts into the Mid MS Valley.
Glass
&&
.AVIATION: (For the 00z TAFs through 00z Thursday Evening)
Issued at 539 PM CDT Wed Jun 17 2015
Only a few showers and isolated thunderstorms remain across the
area early this evening. Will be going out with a dry forecast
through late tonight and nowcast this evening if any new
development occurs. The low level jet is expected to help initiate
another round of showers and thunderstorms across the area after
09Z and model guidance suggests that this activity will continue
to expand throughout the day as the remnants of Bill approach from
the southwest.
Specifics for KSTL:
Rain showers have moved to the east and activity to the southwest
continues to diminish so have gone with a dry forecast until the
early morning hours of Thursday when convection should redevelop
and then persist for much of the remainder of the forecast period.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Friday evening FOR Boone MO-Callaway
MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-Iron MO-
Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-Montgomery
MO-Osage MO-Reynolds MO-St. Charles MO-St. Francois MO-St.
Louis City MO-St. Louis MO-Ste. Genevieve MO-Warren MO-
Washington MO.
IL...FLASH FLOOD WATCH through Friday evening FOR Bond IL-Calhoun IL-
Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jun 17, 4:19 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 419 PM CDT WED JUN 17 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 419 PM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS PARTS OF THE AREA TONIGHT...ESPECIALLY THE SOUTHERN HALF OF MISSOURI AND ILLINOIS. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH EARLY THIS EVENING...WITH THE PRIMARY THREAT BEING STRONG GUSTY WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. A FLASH FLOOD WATCH IS IN EFFECT. PLEASE REFER TO THE WATCH FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE LIKELY EACH DAY FROM WEDNESDAY THROUGH FRIDAY NIGHT WITH POTENTIAL FOR HEAVY RAINFALL AND FLOODING THROUGH THIS ENTIRE PERIOD. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 700 PM FRIDAY. PLEASE REFER TO THE WATCH FOR FURTHER INFORMATION. ISOLATED STRONG-SEVERE STORMS WILL BE POSSIBLE ON THURSDAY AFTERNOON AND EARLY EVENING WITH THE PRIMARY THREAT BEING STRONG GUSTY WINDS. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ON FRIDAY ACROSS SOUTHEAST AND EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS WITH ISOLATED TORNADOES THE PRIMARY THREAT. A LOWER CHANCE FOR THUNDERSTORMS WILL THEN CONTINUE FROM SATURDAY THROUGH TUESDAY ACROSS PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:29 PM CDT | River Flood Warning | LSX | Franklin | 6 days |
| Jun 17, 9:33 PM CDT | River Flood Warning | LSX | Crawford | 4 days |
| Jun 17, 9:33 PM CDT | River Flood Warning | LSX | Crawford, Washington | 6 days |
| Jun 17, 9:33 PM CDT | River Flood Warning | LSX | Franklin, Jefferson | 7 days |
| Jun 18, 11:26 AM CDT | River Flood Warning | LSX | Reynolds | 4 days |
| Jun 18, 12:12 PM CDT | River Flood Warning | LSX | Osage | 9 days |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.